Skip to content

Announcements

It's been suggested that we leave a space between the start of a post and the triggering part.

Write something innocuous in the first line. then leave some spaces between in and the subject matter. this should take care of accidentally triggering someone.

How and Why to Report a Post
I haate adding it messes a person up...
avatar
nopoin posted:

-----------------------POSSIBLE TRIGGER----------------------------------------------

Yesterday i found out that my councilor wanted to have the nurse and a second dose of depakote er to my daily intake. So i added it this this morning, that makes it 500 mg in am and 500 mg in pm. I can deal with the pm doses i have been on that one for the last 3 months, I have gotten use to my hands twitching on their own, or their lack of being able to hold things sometimes. But after being in such control over myself and not cutting or having the urge to cut, While driving the car this morning I had that old feeling of wanting to do serious harm to myself. then later when I got home the feeling just felt like i wanted just to cut myself. I hate them screwing my medicines, I really messes with my ability to maintain my control HELP
Reply
 
avatar
Caprice_WebMD_Staff responded:
Please let them know about how you are feeling with the latest change in meds.

Why did they change it if you've been doing so well on the previous dosage?

I know you want to be an advocate in the future... be your own advocate now.

Keep safe, dear one.
We never touch people so lightly that we do not leave a trace. ~Peggy Tabor Millin
 
avatar
penguie responded:
hugs
 
avatar
nopoin replied to Caprice_WebMD_Staff's response:
[TRIGGER] ______________________Maybe TRIGGERING---------------------

The change was to have already taken place according to the new prescription written 2 weeks ago, I'm still taking the old prescription cause it had enough to double up, but I was to stressed out and my thoughts had crossed over that thin line of do i cut to ease off the feelings or end it all together, I forgot what the new script instructions said. And plus they were weening me off the paxil and putting me on prozac. To many changes to remember all at once. I'm going to be a good sport and give it a 4 day try and if I still have even the slightest feeling like I'm going to cut ect. I'm taking myself back down to one dose a day. I have to watch myself closely now I can't afford to get the was I was 2 weeks ago next time I might not be so lucky and be given another chance. I need to count my blessings that i have a boss that cares, and I have a very close trusted friend, I guess I had wake up and see that. It's up to me now. Yet I still have to keep in mind not to let my guard down, But I can loosen up on it's ropes just a little so I can learn to live again.
 
avatar
Caprice_WebMD_Staff replied to nopoin's response:
It's a few days later now...

How are you doing? I saw your other post but that was a day ago too. Are you safe?

For these kinds of circumstances, would it help to write instructions down for yourself, even while in the doctor's office, so you can remain clear on them? I have some memory issues and have learned to write things down, keep lists, you name it.
We never touch people so lightly that we do not leave a trace. ~Peggy Tabor Millin
 
avatar
nopoin replied to Caprice_WebMD_Staff's response:
[TRIGGER] TRIGGER VIEWERS BEWARE PLEASE----------------------------
-----------------------------------------------------------------------------------------

I tried 2 days on the extra dose of the depakote but took myself right back off of it, It made me feel weird, like i needed to cut again cause its been awhile since i had my last one. At one point i wanted to run my car off the road. I didn't like feeling like that so i got off that extra dose. DO YOU BELIEVE THAT OUR SUBTHOUGHTS COULD HARM US? There has been two times lately that I feel like it has, I don't want to die but it seems like things are happening so it makes it look like thatm, I'm not sleeping as good as I had been. And a slight med change really screws with my head. You got any instructions on driving when you don't know how you crashed and you don't remember if you ever hit the break. yes I'm still here and safe, Just don't know how to feel this way. I feel like i battling with my insides
 
avatar
snowyowl33 replied to nopoin's response:
Hi Nopoin,

Just a couple of things to tell you... I have been on both depakote (Canadian version Epival) at doses higher than what your on now....and also Prozac in high doses as well..

Any of these kind of meds, can take awhile to get through some of the initial side effects (many wear off after a few days, weeks or months as your body gets use to them). You will not know how the med is really working until it's been in your system for about 4-6 weeks. Two days is not enough to know if it will help stabilize you more as your body barely has time to react to it.

Adding and dropping these kinds of meds is unwise and will make your moods swing more. You need to work very closely with your docs as you are going through the increases/changes.

Please don't just give it two days and stop it... Call your doc and set up an apt and tell them exactly what you are going through and how it's making you feel. They can't help you with these feelings your having if they don't know about them.

They both made me feel weird at first too when I started on them and again with each increase (I got very tired, (Depakote) so took most of my pills at night time as I had to work the next day and didn't want the side effects bothering me at work.I got the shakes, but they eventually went away, and dry mouth)
However once the side effects diminish you become much more stable and feel less out of control, but it takes time...

I am surprised they are changing both meds at the same time as it is not generally a wise thing to do as they won't know which med you are reacting to.

Ask them if you can do one change at a time because otherwise you will be getting reactions for changing both at the same time, and that is very difficult. Paxil is also known to be a difficult med to get off (side effects for some) but the prozac is a longer acting one and has a long half life (stays in your system longer) so they might be trying to get you on the prozac close to when you finish your paxil so the possible side effects won't bother you too much.

Many times when ppl are having a really hard time getting off another SSRI they will give a Prozac pill to help you through the next couple of weeks due to it's long half life.

You might want to speak to your doctor about two things. 1. ask them if you can instead of increasing the Depakote by 500 mg increments, see if they will let you add 250mg first, and when you get use to it, then add the other 250mg. generally adding doses at a lower and slower rate helps ease you into it.

2. Ask them if you can take it all at night time so you won't experience the side effects so much. One other thing that I found helpful when I was on a few meds is to get a pill box that has all the days of the week, and AM and PM. Then take one day a week and fill all your containers so that you will be able to see if you've taken your med at the right time and day. Keep the container where you will always see it.

It's very very important that you don't play with your own meds, because it can cause real problems with moods. Call your docs.....

Hang in there hon, things really do get better..... take time to get outside and walk, run, ride a bike, whatever form of exercise you enjoy, but do it everyday at the same time so your body and mind will get use to it. Second thing.. make sure you are getting 8 hours of sleep a night... Pick a time that you have to go to sleep and night and stick to it always, not matter what for the first few months. Also pick a time to get up in the morning, and stick to that (yes, even on weekends) I use to use 11pm and 7am. regular sleep is so very important.

Find some way to distract yourself immediately when you feel these emotions coming up....journal, shower, exercise, call a friend and go for a coffee.. get out of your house..... these things all help....

Hope one or two of these things help...... it really does balance out, and sometimes a few med tries are needed to see what works for you.

Big Hugs. I understand..

Snowy
 
avatar
nopoin replied to snowyowl33's response:
MAY OR MAY NOT TRIGGER. READ WITH CAUTION-----


Thanks snowyowl33 Everything thing made sense to me, I will write down what I need to ask the therapist and medicine doctor at my next appointment, I'm getting tired of the medicine switching every 3 months, For the most part the current med's I'm on seem to work the best it's just that extra dose of depakote i can't deal with. Doctor said the pills don't fix everything, getting away from my husband does. I'm trying to get myself in order first, 2 months solid and no new marks, I'm not saying it hasn't crossed my mind or that dyeing hasn't but i'm still here and keeping in site of my goal.


Spotlight: Member Stories

I was a member of this group for ages as Bod27 so you can see a bit more about me in that profile.

Helpful Tips

real useable smilies part 4
http://www.myemoticons.com/emoticons/images/msn/girlie/teddy.gif gotta have a cute stuffie! ... More
Was this Helpful?
24 of 33 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.